Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 340, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 23, 2006, 3:32 PM CDT for Leake County, Mississippi. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2006, 3:32 PM CDT (20:32 UTC)
- Expired
- Jun 23, 2006, 4:00 PM CDT
- In force
- 28 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Leake County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 58 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 3:50 PM CDT | TSTM WND DMG | 8 S Carthage, MS | TREE REPORTED DOWN, BLOCKING HWY 487 WEST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.5 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1924 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1033 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 232032
SVRJAN
MSC079-232100-
/O.NEW.KJAN.SV.W.0340.060623T2032Z-060623T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
332 PM CDT FRI JUN 23 2006
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEAKE COUNTY IN CENTRAL MISSISSIPPI
THIS INCLUDES THE CITY OF CARTHAGE
* UNTIL 400 PM CDT
* AT 327 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CARTHAGE...AND MOVING SOUTH AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES WEST OF STANDING PINE BY 340 PM CDT
LENA BY 350 PM CDT
WALNUT GROVE BY 355 PM CDT
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
LAT...LON 3260 8963 3269 8971 3272 8971 3282 8959
3282 8957 3261 8932 3258 8939 3259 8963
$$
OLBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:25 PM CDT, 7 minutes earlier.
Area forecast discussion, Jun 23, 3:25 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE JACKSON MS 325 PM CDT FRI JUN 23 2006 .DISCUSSION...BROAD MOISTURE CONVERGENCE AXIS HAS BECOME ESTABLISHED FROM NE LA TO SE MS WITH AID FROM REMNANT OUTFLOW BOUNDARY FROM THIS MORNINGS CONVECTION. SHOWER AND THUNDERSTORM ACTIVITY INCREASED IN THIS ZONE AND SCATTERED COVERAGE SHOULD SUFFICE FOR MUCH OF THE AREA FOR THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING. THE EXCEPTION APPEARS TO BE SOUTHWEST MS/ERN LA WHERE ANTICYCLONIC FLOW IS KEEPING A LID ON MOST CONVECTION AT THIS POINT. STEEP LAPSE RATES CONTINUE TO SUPPORT ISOLATED SEVERE TSTMS...BUT IT IS VERY DIFFICULT TRYING TO PINPOINT STORM EVOLUTION GIVE ERRATIC BOUNDARY NATURE AND LITTLE HELP FROM MODEL GUIDANCE. COMPLICATING MATTERS IS WEAK SHORTWAVE ENERGY PUSHING EAST ACROSS THE OZARKS AND TRIGGERING SHOWER/TSTMS OVER MUCH OF AR THIS AFTN. HAVE BOOSTED POPS ABOVE GUIDANCE NRN COUNTIES THIS EVNG OUT OF RESPECT FOR THIS ACTIVITY GIVEN THE POSSIBILITY THAT THE STORMS WILL ORGANIZE AND MAINTAIN SOME INTEGRITY EVEN AFTER SUNSET. THE SHEAR AXIS WILL SETTLE SOUTHWARD INTO THE FORECAST AREA SATURDAY INTO SATURDAY NIGHT...AND MORE SCATTERED SHOWER/TSTM ACTIVITY IS EXPECTED TO DEVELOP. IT DOESNT APPEAR THAT LAPSE RATES WILL BE QUITE AS IMPRESSIVE WITH 500MB TEMPS FORECAST TO INCREASE TO -7 DEG C...AND SFC TEMPS NOT EXPECTED TO BE QUITE AS HOT. STILL EXPECT A FEW STRONG THUNDERSTORMS AT LEAST GIVEN THE PRESENCE OF THE SHEAR AXIS...AND WILL GO AHEAD AND MENTION IN THE HWO. /EC/ THE UPPER TROUGH REMAINS PERCHED OVER THE REGION THROUGH THE EXTENDED PERIOD. MODELS ARE IN GENERAL AGREEMENT THAT DECENT MOISTURE WILL HANG IN OVER SOUTHEAST ZONES THROUGH SUNDAY AFTERNOON SO WILL KEEP SLIGHT CHANCE OF CONVECTION THAT AREA SUNDAY BUT CONDITIONS DRY RAPIDLY FOR FAIR WEATHER THROUGH MIDWEEK. WITH NLY FLOW AT LOWER LEVELS THROUGH WEDNESDAY AND A GENERALLY DRY AIR MASS IN PLACE...THE PRIMARY FORECAST ISSUE FOR THAT TIME PERIOD WILL BE TEMPERATURES. A COOLER SPELL IS IN STORE FOR THE ARKLAMISS AS DRIER AIR STREAMS IN. DEWPOINTS FORECAST AROUND 50 DEGREES IN MOST AREAS WEST OF THE MS RIVER MONDAY NIGHT BUT DO NOT EXPECT MAXIMUM RADIATIONAL COOLING AS SURFACE WIND WILL PERSIST AFTER DARK SUNDAY AND MONDAY. 925 MB WIND FORECAST FROM 20-30KTS MONDAY NIGHT. THE LOW LEVEL PRESSURE PATTERN BEGINS TO CHANGE WEDNESDAY NIGHT AS WEAK REMNANTS OF THE SURFACE TROUGH LIFT NWD INTO THE AREA. THE LOW LEVEL FETCH BECOMES MORE SWLY THURSDAY INCREASING MOISTURE ACROSS THE AREA. WILL KEEP MENTION OF SLIGHT CHANCE POPS THURSDAY AFTERNOON DUE TO THE PRESENCE OF THE WEAK LOW LEVEL TROUGH AND ASSOCIATED REGION OF CONVERGENCE. WILL FOLLOW MOS POPS FOR NOW WITH SLIGHTLY HIGHER POPS SRN ZONES FOR FRIDAY AS MOISTURE CONTINUES TO POOL OVER THE AREA. /03/ && .AVIATION...VFR CONDITIONS SHOULD PREVAIL FOR MOST PART. AFTN/EVNG TSTM COVERAGE IS A LOW CONFIDENCE FORECAST...ALL AVIATION INTERESTS IN CENTRAL MS/NE LA/SE AR SHOULD BE PREPARED FOR AT LEAST ISOLATED TSTM COVERAGE THROUGH SATURDAY. PATCHY RADIATION FOG MAY BRING VSBYS DOWN TO MVFR LATE TONIGHT. /EC/ && JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM: EC LONG TERM: 03
Hazardous weather outlook, Jun 23, 2:49 PM CDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 249 PM CDT FRI JUN 23 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 241949- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 249 PM CDT FRI JUN 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SATURDAY... ...THUNDERSTORMS... ISOLATED STRONG TO SEVERE THUNDERSTORMS CAN BE EXPECTED LATE THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. A VERY HOT AND UNSTABLE AIRMASS EXISTS OVER THE OUTLOOK AREA THIS AFTERNOON...WITH A WEAK BOUNDARY EXTENDING FROM SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA THROUGH CENTRAL MISSISSIPPI. THE BOUNDARY IS SERVING AS A FOCUS FOR SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT THIS AFTERNOON...AND SOME OF THE STORMS WILL BRIEFLY BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WIND GUSTS TO 60 MPH AND LARGE HAIL TO THE SIZE OF QUARTERS. THIS ACTIVITY WILL CONTINUE INTO THE EARLY EVENING BEFORE DISSIPATING. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN SATURDAY. THE ATMOSPHERE WILL BECOME VERY UNSTABLE ONCE AGAIN...AND ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL ONCE AGAIN BE A POSSIBILITY...ESPECIALLY ALONG AND SOUTHEAST OF THE NATCHEZ TRACE PARKWAY SATURDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED LATE THIS AFTERNOON AND EARLY EVENING...AND POSSIBLY AGAIN SATURDAY. OTHERWISE...ACTIVATION SHOULD NOT BE NEEDED THROUGH NEXT FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, Jun 23, 2:08 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 208 PM CDT FRI JUN 23 2006 MSZ037>039-044>046-050>052-232000- ATTALA-KEMPER-LAUDERDALE-LEAKE-NESHOBA-NEWTON-NOXUBEE-SCOTT-WINSTON- 208 PM CDT FRI JUN 23 2006 ...SCATTERED STRONG THUNDERSTORMS OVER EAST CENTRAL MISSISSIPPI... AT 205 PM...A BAND OF SCATTERED STRONG THUNDERSTORMS EXTENDED FROM NEAR CARTHAGE...TO JUST NORTHWEST OF PHILADELPHIA...TO NEAR SHUQUALAK. THE STORMS WERE DRIFTING EAST AT ABOUT 10 MPH. ANY OF THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING...HAIL...AND GUSTY WINDS TO 45 MPH OR GREATER. AN ISOLATED STORM COULD BECOME SEVERE AND PRODUCE HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS IN EXCESS OF 60 MPH. SOME OF THE STRONGEST STORMS WILL BE AFFECTING THE AREAS FROM PHILADELPHIA TO CARTHAGE THROUGH 3 PM. IF THREATENING WEATHER APPROACHES...MOVE INDOORS TO A PLACE OF SAFETY IMMEDIATELY. AG
Local storm report, Jun 23, 3:10 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
310 PM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND GST STARKVILLE 33.46N 88.82W
06/23/2006 E70.00 MPH OKTIBBEHA MS CO-OP OBSERVER
ESTIMATED 65-70 MPH WIND GUSTS REPORTED IN STARKVILLE,
MS. A FEW DOWNED TREE BRANCHES WERE ALSO REPORTED.
&&
JFAIRLYLocal storm report, Jun 23, 3:31 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
331 PM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL STARKVILLE 33.46N 88.82W
06/23/2006 E0.88 INCH OKTIBBEHA MS PUBLIC
ESTIMATED NICKEL SIZE HAIL IN STARKVILLE, MS
&&
JFAIRLYThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 2:24 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 36 min |
| Jun 23, 3:04 PM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha | 41 min |
| Jun 23, 3:36 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 39 min |
| Jun 23, 3:56 PM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 49 min |
| Jun 23, 4:18 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Jones | 42 min |
| Jun 23, 5:05 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jones | 40 min |
| Jun 23, 5:35 PM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 40 min |
| Jun 23, 5:45 PM CDT | Flash Flood Warning | JAN | Covington, Jones | 90 min |
| Jun 23, 5:56 PM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 22 min |
| Jun 23, 6:19 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 26 min |
| Jun 23, 6:36 PM CDT | Severe Thunderstorm Warning | JAN | Warren | 24 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.